MAUDE Adverse Event Report: ABBOTT MEDICAL Trifecta¿ GT Valve; Heart-Valve, Non-Allograft Tissue

ABBOTT MEDICAL Trifecta¿ GT Valve; Heart-Valve, Non-Allograft Tissue
Model Number TFGT-23A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Hypoxia (1918); Shock (2072); Thrombocytopenia (4431); Heart Failure/Congestive Heart Failure (4446)
Date of Event 12/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of structural valve deterioration and device stenosis was reported after six years of implant.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Based on the information available, the cause of reported patient effects could not be conclusively determined.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The reported hospitalization and surgical intervention were a result of case-specific circumstances as surgical removal of device was performed and the patient required prolonged hospitalization.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta gt heart valve was implanted for surgical aortic valve replacement (savr).Approximately five years post-procedure in 2023, the patient developed rapid and severe valve dysfunction of the trifecta gt device.In (b)(6) 2023, patient was hospitalized for acute congestive heart failure with severe aortic stenosis.A decision was made to perform redo-savr on (b)(6) 2023 with a 23mm epic plus supra aortic valve.The patient's post-operative course was complicated by cardiogenic shock requiring intravenous aortic balloon pump support, progressive hypoxia, multiorgan failure, and severe thrombocytopenia.Comfort measures were implemented due to critically poor prognosis and patient passed away on (b)(6) 2023.The death certificate identified prosthetic aortic valve stenosis as part of the causal chain leading to death.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of structural valve deterioration and device stenosis was reported after six years of implant.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Based on the information available, the cause of reported patient effects could not be conclusively determined.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The reported hospitalization and surgical intervention were a result of case-specific circumstances as surgical removal of device was performed and the patient required prolonged hospitalization.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.\ \ based on medical review: \"procedure related.Indirectly related to the deterioration of the device.Possibly related to the patient's underlying co-morbidities.\".
 
Event or Problem Description
 
Event or Problem Description

Brand Name
Trifecta¿ GT Valve
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25382539
Report Number2135147-2026-03749
Device Sequence Number9463060
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)211023
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberTFGT-23A
Device Catalogue NumberTFGT-23A
Device Lot NumberBR00014642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date06/03/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death; Hospitalization;
Patient Age78 YR
Patient SexFemale